Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A joint spectral characterization
of primeness for C$^{*}$-algebras


Authors: Raúl E. Curto and Carlos Hernández G.
Journal: Proc. Amer. Math. Soc. 125 (1997), 3299-3301
MSC (1991): Primary 46L05, 47A10, 47A13, 47C15, 47D25; Secondary 47A62, 18G35
MathSciNet review: 1403120
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a C$^{*}$-algebra $\mathcal {A}$ is prime iff $\sigma _T((L_a,R_b),\mathcal {A})\break =\sigma (a)\times \sigma (b)$ for every $a,b\in \mathcal {A},$ where $\sigma _T$ denotes Taylor spectrum and $L_a,R_b$ are the left and right multiplication operators acting on $\mathcal {A}.$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05, 47A10, 47A13, 47C15, 47D25, 47A62, 18G35

Retrieve articles in all journals with MSC (1991): 46L05, 47A10, 47A13, 47C15, 47D25, 47A62, 18G35


Additional Information

Raúl E. Curto
Affiliation: Department of Mathematics, The University of Iowa, Iowa City, Iowa 52242
Email: curto@math.uiowa.edu

Carlos Hernández G.
Affiliation: Instituto de Matemáticas, UNAM, Ciudad Universitaria, 04510 Mexico, D.F., Mexico
Email: carlosh@servidor.unam.mx

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03948-8
PII: S 0002-9939(97)03948-8
Keywords: Taylor spectrum, multiplication operators, prime C$^{*}$-algebras
Received by editor(s): December 6, 1995
Received by editor(s) in revised form: June 12, 1996
Communicated by: Palle E.T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society